1887

oa Central African Journal of Medicine - Is thiacetazone necessary or useful in the intensive phase of anti-tuberculous chemotherapy?

Volume 35 Number 1
  • ISSN : 0008-9176

 

Abstract

A retrospective study of 596 case notes of 1195 patients notified for tuberculosis during a three year period, in one district, was conducted. Drug reactions occurred in 75 patients (12.6 percent) and required discontinuation of therapy in 59 (10 percent). In 69 patients the skin was involved. Thiacetazone was by far the commonest drug implicated: two patients died with the Stevens Johnson syndrome. This study suggests that in the all important first two months of anti-tuberculous chemotherapy, thiacetazone, a therapeutically unnecessary agent, should be omitted as its inclusion results in an unacceptably high rate of side effects.

Loading full text...

Full text loading...

Loading

Article metrics loading...

/content/CAJM/35/1/AJA00089176_438
1989-01-01
2019-08-21

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error